MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion (tlif) surgery at l5-s1 levels.Post-operatively, the spacer broke.The spacer was successfully explanted from the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: the body of the spacer is not fractured or broken.The screw used to expand the spacer has been damaged.Approximately 2mm is missing from the end of the screw.Because of damage to the surface after it broke, the direction and the area of the fracture propagation is difficult to determine but is consistent with torsional overload during the removal process.Witness marks and damage are also present on the back side of the spacer on both the titanium and peek portions that appear to be from the removal of the spacer.There should be no contact to these areas during installation.Witness marks also appear near the nose on the peek portion of the spacer that are consistent with typical installation.It was not possible to test the expanding feature of the spacer due to the amount of damage to the female torx.The screw could not be turned by hand.The screw does appear to be backed all the way out making the spacer as thin as possible.Conclusion: the majority of the damage to the spacer appears to be the result of the removal process.The body of the spacer and hinge area do not appear to be cracked or fractured.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7841178
Report Number1030489-2018-01204
Device Sequence Number1980826
Product Code MAX
UDI-Device Identifier00643169430778
UDI-Public00643169430778
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Catalogue Number8880823
Device Lot Number0651416W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/20/2018
10/10/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/05/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR